I think it’s making things worse.
Trigger warning: mentions self harm
When I noticed an increase in my anxiety and depression, I started taking bupropion toward the end of 2024, after doubling my dose of citalopram resulted in awful night sweats. I was completely tapered off the citalopram by mid February, I think, and just took the bupropion. Then I slowly started feeling worse. I was getting easily irritated, overwhelmed. I genuinely felt like I had no control over my emotions. I was crying, a lot. My insomnia got worse. Any inconvenience or issue made me feel like my day was ruined. I felt like I was going crazy.
I reached the point where I was having suicidal thoughts and thinking about self harming. I never did anything or planned to do anything, but it was just there, gnawing at me. Trying to convince me that it would be a release if I did. I hated myself, I was putting a strain on my relationships. I felt broken and wrong.
I told my doctor about it, and I started taking the citalopram again because we knew it worked, and I’ve just had to deal with the side effects. I’m still taking the buproprion, and overall my mood went back to how it was before. But once in a while, it comes creeping back in. My mood shifts and I become the monster again. I don’t know why, I never know when, until it happens.
I’ve been treated by my primary care doctor this whole time, and I’ve been with her for at least 15 years. She referred me to a collaborative behavioral health program now, so I can work with a psychiatrist to help me find the right treatment.
Sorry about the wall of text. Has anyone else experienced worsening symptoms when taking the med? Is it me just grasping at straws or something undiagnosed making its debut? At this point I would go back to being endlessly anxious over this.
Posted Jun 13, 2025, 3:51 AM UTC